Flash Flood, Western Interior
- When
- May 17, 5:06 PM AST to 6:06 PM AST
- Where
- Western Interior County, Lares
- Reported by
- EMERGENCY MANAGER
Spotter and emergency managers reported River Rio Prieto out of its banks in Lares.
1 flash flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 17, 5:00 PM AST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST SAT MAY 17 2003
SCATTERED SHOWERS COULD BE SEEN ACROSS THE COASTAL WATERS BUT THE
MAJOR CONCENTRATION ARE LOCATED NORTHWEST OF PUERTO RICO AND NEAR
THE USVI. ONCE AGAIN WE EXPECT SIMILAR CONDITIONS TO YESTERDAY THE
ONLY DIFF WILL BE A SLIGHT INCREASE ON MOISTURE. TONIGHT...AVN MODEL
IS SHOWING A RH MAX AFFECTING THE USVI AND LATER ON THE EASTERN
SECTIONS OF PUERTO RICO. NO BIG CHANGES ARE EXPECTED FOR THE NEXT
FEW DAYS.
WE COULD EXPERIENCE AN INCREASE ON TEMPS WINDS ARE EXPECT TO
DECREASE SIGNIFICANTLY AND TURN TO A MORE SOUTHERLY COMPONENT ON
WEDNESDAY.
MARINE CONDITIONS...SEAS AND WINDS ARE EXPECTED TO DECREASE THROUGH
THE WEEKEND. IS NOT UNTIL WEDNESDAY WHEN A NORTHERN SWELL WILL REACH
OUR NORTHERN COAST AND PASSAGES. THE MODEL WW3 IS SHOWING THE SWELL
PEAKING ON THU AT 1.6 METERS. I BELIEVE THIS FORECAST COULD
CHANGE...I DO NOT SEE A GOOD FETCH DEVELOPING FROM THIS LOW. THE
MODELS ARE SHOWING THIS LOW PRESSURE FLYING ACROSS THE ATLANTIC. IN
MY OPINION WE SHOULD BE CONSERVATIVE IN OUR WAVE HEIGHT FORECAST FOR
THIS EVENT.
SJU BB 087/074 087/074 089 10433
BBBBW 075/090 076/089 074/088 074/087 073 44444444052
STT BB 086/074 086/074 087 10434
BBBBB 075/088 075/087 074/086 074/085 073 44444444445
.SJU...
.PR...NONE
.VI...NONE.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).PRZ001>013-VIZ001-002-AMZ710>750-172200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT MAY 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED SHOWERS WILL CONTINUE OVER PUERTO RICO. THE FOCUS OF THESE SHOWERS WILL AGAIN BE OVER THE CENTRAL AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP IN THESE AREAS. PERIODS OF HEAVY RAINFALL WILL LIKELY LEAD TO URBAN FLOODING AND/OR SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS IN A FEW AREAS. SATURATED HILLSIDES MAY ALSO LEAD TO MUDSLIDES IN ISOLATED AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. .SUNDAY THROUGH FRIDAY...LOCALIZED FLOODING WILL BE POSSIBLE IN THE WESTERN AND NORTHWESTERN SECTIONS OF THE ISLAND SUNDAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR ACROSS THE ISLANDS TODAY AND TONIGHT. ALTHOUGH SOME BRIEF HEAVY RAINFALL IS POSSIBLE...NO FLOODING IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .SUNDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flash flood. Local standard time, as filed.
Spotter and emergency managers reported River Rio Prieto out of its banks in Lares.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358824.